Register Today!
Receive our eNewsletters. Signup
EndocrineWeb Community Advice
Posted in: Hyperthyroidism, and Weight Loss.

Help..4 weeks on synthroid gained 10+ lbs

From: laurenj92 - 3 years 13 weeks ago

I was diagnosed with hypothyroidism a little over 4 weeks ago. I was prescribed 50mcg of synthroid/levothyroxine and have been taking it every morning as directed. I went from 175 pounds to 190 in a matter of that time..I'm convinced the medicine made me gain weight. I had recently lost weight after having my 2nd child in February and now I feel awful that I've gained a lot of it back. I feel like I have blown up like a balloon-especially in my midsection.

Can anyone offer advice on what to do? Or what could be wrong? Am I not getting the correct dosage and my thyroid is that out of whack? Can it be the medication causing me to gain weight?

I am stopping the medication as of today until I can see my doctor next week. Before I started the medication I didn't have very noticeable symptoms of hypothyroidism. Maybe just a little grogginess which I thought was due to having an infant.

My TSH(is that the right terminology?) level was 25.

Best Responses
There are no responses to this discussion. Be the first!
Do you find this discussion helpful?
0

Don't Miss Out! Get the FREE EndocrineWeb eNewsletter!

Sign up to receive treatment and research updates, news, and helpful tips on managing your condition.
SUBSCRIBE
close X
SHOW MAIN MENU
SHOW SUB MENU